Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Apr 7, 2021, 3:14 PM CDT for Waukesha County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 3:14 PM CDT (20:14 UTC)
- Expired
- Apr 7, 2021, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 4 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS83 KMKX 072014 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 314 PM CDT Wed Apr 7 2021 WIZ064-065-072100- Waukesha-Jefferson- ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES... At 312 PM CDT, a strong thunderstorm was located over Palmyra, or 9 miles northwest of East Troy, moving north at 30 mph. Winds up to around 40 mph and half inch hail are possible with this storm. Locations impacted include... Whitewater, Pewaukee, Hartland, Delafield, Wales, Oconomowoc, Ottawa, Dousman, North Prairie, Palmyra, Rome, Eagle, Nashotah, Hebron, Waterville, Sullivan, Oconomowoc Lake, Summit, Genesee Depot and Lapham Peak St Park. If outdoors, consider seeking shelter inside a building. LAT...LON 4310 8874 4310 8825 4284 8846 4284 8872 TIME...MOT...LOC 2012Z 189DEG 20KT 4289 8854 $$ WAGNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Apr 7, 2:37 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 7, 2:37 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 237 PM CDT Wed Apr 7 2021 .SHORT TERM... (Issued 235 PM CDT Wed Apr 7 2021) Tonight through Friday: The region remains on the northeastern periphery of an upper low very slowly rotating across the Central Plains. A few rounds of showers have tried to make a run on the area, but so far, mid level dry air has largely won out. However, a gradual increase in both moisture and lift should result in much of the area finally seeing some rain over the next 24 hours or so, though much of the activity will be scattered and disorganized in nature, and relatively light. The first batch of more substantial showers is moving north into south central Wisconsin this afternoon. This area of rain (including a few thunderstorms) is associated with a leading vort max, and should lift through the forecast area through the mid evening hours. Behind that, we may see a few hours of mostly dry weather, before another round of rain approaches with the occluded frontal boundary. This will likely be a little heavier and more widespread given the more organized lift. It should rotate through the area during the morning and early afternoon hours tomorrow. After that passes, the upper low basically sits overhead through Friday afternoon. Expect to see periodic showers continue until the low lifts away from the area late Friday. Temperatures will be cooler over the next few days, though certainly still pleasant for early April. Look for highs tomorrow to be in the low to mid 60s, with upper 50s expected for Friday. Boxell && .LONG TERM... (Issued 235 PM CDT Wed Apr 7 2021) Friday night through Wednesday: After showers come to an end Friday night, Saturday looks to feature mostly dry weather, and highs around 60. We may start to see rain chances increase later in the afternoon, though, as the next system of interest takes shape to our south, eventually lifting into the region Saturday night and Sunday. There is A LOT of uncertainty right now with this system, especially with the track and strength of the surface low, as well as location of any associated precipitation. The most likely scenario right now has the surface low lifting into lower Michigan, with an area of rain affecting mainly southeastern and eastern Wisconsin Saturday night and Sunday. This is a complex system involving two closed upper lows interacting with each other, though, so uncertainty is well above average. Another system looks to move through the region during the early to middle part of next workweek, though there's still a wide range in potential timing. Behind that, extended forecasts suggest a period of cooler than average temperatures. Boxell && .AVIATION... (Issued 235 PM CDT Wed Apr 7 2021) VFR will prevail this afternoon, though brief drops to MVFR or even IFR will be possible in and around any shower/thunderstorm activity. An initial area of showers/thunderstorms will lift through the area this afternoon, followed by a brief lull in activity later this evening. Better moisture and lift will arrive across the area tonight, bringing additional chances for rain late tonight into Thursday morning. Lower ceilings are expected as well, with MVFR to IFR looking increasingly likely. Boxell && .MARINE... (Issued 235 PM CDT Wed Apr 7 2021) Gusty south to southeast winds are expected across the lake through Friday, as an area of low pressure slowly approaches the area from the southwest. Winds across the open waters will remain below gale force, though a few gusts to around 30 knots will be possible. For the nearshore waters, waves on Thursday will just approach Small Craft levels. Will hold off on an Advisory for now, though one may eventually be needed. Another area of low pressure is expected to move into the region Saturday night or Sunday, though there's considerable uncertainty regarding the exact storm track and strength. Right now, the most likely scenario has this low moving into southern Lower Michigan, which would result in north to northwest winds across Lake Michigan. A few gale force gusts could be possible during this time, depending on the exact strength of the low. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 7, 3:08 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 308 PM CDT Wed Apr 7 2021 WIZ046-047-051-052-056>060-062>072-082015- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 308 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected this afternoon and evening across southern Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The chance for thunderstorms will linger through Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-082015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 308 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight There will be a chance for thunderstorms late this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Winds and waves may approach Small Craft Advisory levels on Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 308 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight There will be a chance for thunderstorms late this afternoon and tonight across the southern portion of the lake. Fog may develop across the southern portions of the lake late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The chance for thunderstorms will linger into Thursday. Fog will continue to be possible at times through Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Apr 7, 2:50 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 250 PM CDT Wed Apr 7 2021 WIZ064-065-070-072015- Walworth-Waukesha-Jefferson- ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALWORTH... SOUTHWESTERN WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES... At 249 PM CDT, a strong thunderstorm was located near Whitewater, moving north at 35 mph. Winds of 30 to 40 mph and pea size hail are possible with this storm. Locations impacted include... Whitewater, North Prairie, Palmyra, Richmond, La Grange, Eagle, Hebron and Millard. LAT...LON 4270 8876 4295 8878 4294 8838 4269 8865 TIME...MOT...LOC 1949Z 198DEG 28KT 4276 8867 WAGNER
Special weather statement, Apr 7, 3:14 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 314 PM CDT Wed Apr 7 2021 WIZ064-065-072100- Waukesha-Jefferson- ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES... At 312 PM CDT, a strong thunderstorm was located over Palmyra, or 9 miles northwest of East Troy, moving north at 30 mph. Winds up to around 40 mph and half inch hail are possible with this storm. Locations impacted include... Whitewater, Pewaukee, Hartland, Delafield, Wales, Oconomowoc, Ottawa, Dousman, North Prairie, Palmyra, Rome, Eagle, Nashotah, Hebron, Waterville, Sullivan, Oconomowoc Lake, Summit, Genesee Depot and Lapham Peak St Park. If outdoors, consider seeking shelter inside a building. LAT...LON 4310 8874 4310 8825 4284 8846 4284 8872 TIME...MOT...LOC 2012Z 189DEG 20KT 4289 8854 WAGNER
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:50 PM CDT | Special Weather Statement | MKX | Walworth | 25 min |
| Apr 7, 3:36 PM CDT | Special Weather Statement | MKX | Dodge | 24 min |
| Apr 7, 3:45 PM CDT | Special Weather Statement | MKX | Waukesha | 30 min |
| Apr 7, 3:59 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Washington, Waukesha | 61 min |
| Apr 7, 4:13 PM CDT | Special Weather Statement | MKX | Kenosha | 32 min |
| Apr 7, 4:40 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 35 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.